This question was answered on Mon 13, Oct 2008 09:12am by Dr Noopur S, MD

Spreading and warmth of bruising 10 days after a lower leg injury

    
Asked by Unregistered (Male; 45; Obesity, smoker; Relevant drugs:Ibuprofen ) on Mon 21, Jul 2008 08:17am

I injured my lower leg (shin area) falling down four steps 10 days ago. After visiting the ER, I was told there was no break. The bruising appeared near the spot on the injury. the bruising has continues to spread around my leg and down to my ankle and toes. There is very little pain, but there is a warmth at the spot of the original injury sight. Is it normal for the bruising to spread so long after an accident and is the warmth a concern?

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr Noopur S, MD  on Mon 13, Oct 2008 09:12am:

Hi, Thanks for writing in. Whenever injury occurs blood rushes to that area leading to bruising. This bruising can spread around the area of injury. The warm feeling is also perfectly natural and occurs due to excess oxygen in that area due to bleeding. Please apply ice packs to accelerate the healing process. Take care!
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by on Sun 27, Mar 2011 09:03pm:
Pain or mild swelling in the inner part of your lower leg can be due to shin splints, inflammation of the ligaments and other connective tissue along your tibia bone, or a stress fracture, a tiny crack in the bone.

Comment by Todd Barrett on Wed 30, Mar 2011 07:08am:
I've had a problem during the winter with shin splints. Thought that my problem was over. This past weekend I over-exerted myself with a lot of climbing up and down on a ladder...tree pruning. The following day and even 3-4 day laters my whole lower leg and foot are extremely warm...it comes in waves. I guess this may be shin splint related ?

Comment by on Wed 30, Mar 2011 08:39am:
Warm and painful leg can be due to shin splints. Apply cold compresses and give rest to the legs. Also take some anti inflammatory drugs after consulting your doctor.

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
HelloIamveryworrieda92652Enteryourcommentsherebeginning     clearpoop     is misoprost of cipla good for mtp     Cancer of urinary bladder     whatdoesitmeanifthelifverisdiffuselyincreasedinexhotextureandsize20cm     Purbac     coprophagia     ambrolite     Search for answers     Amphetamine     Search for answers     chestdiscomfort     Oarlsex     Search for answers     folliate pappilae     Search for answers     WithregardstoOtosclerosisandtheacc     Search for answers     ALCOHOLTERRI     Search for answers     canamassbecancer     Search for answers     cardiac drip     askquestionsforfree     ulled     Anal sex     symtoms of diabetes     Hi docter hme na kabhi kabhi bhot pani ata hai to kya ye lekoria hai 2yrs marrige k hogye mai pregnent nhi hui     pregnancy confirmation     whatarepolicks     doloryardorenelsenoizquierdo     Stic     multiple vaccines     2timescontinuousmasterbation     hazy     Pimecrolimus     benadryldosage     Goundglasslung     17 year old grow taller     what is testicular torsion     earch for answers     drmalatheshk     tirednessheadachesachinglegslight     pinworms     tendon20pain     abdominalpainrightside     spotting     DearDoctorJabbhimeinapniwifekesathsexkarnelagtahutomera3ya4minmeinspermnikaljatahaiormeriwifekabhibhimeresesatisfiednahihotisopleasesuggestmekimeinushekaishesatisfiedkaruormerapenisjyadastrongnahihota     causeofperiodlastingmorethan57days     upper mid pain of ribs     Igotuncontrollabledesiretomakenum1sometimesTheygetreallybadw     ShouldIbetakingzoloftandBuspironeHCatthesametime     difu     migraine     wpw     WhatdoesHeterogeneousmean     immunize     Search for answers     Missedveinmeth     sun allergy     wethydroconepills     lh and sfsh     Howmanydoseofpostinolcansomeoneusetopreventpregnancy     hyperuricemia     pt     inmyvaginaitisallwhiteandusuallypinkitsalsowhitearoundmyvaginaholewhatcanitbe     adolescent     stdcan     PARASETAMOL     What is HBs AB QUANT     leg shivers     remediesforlukeria     irregular menstrual cycles     MRSAineye     nauseous     multiplesclorsis     jaw noises     headinjuriessustainedwhilefightingintoxicated     anz     painful     decreaseinlib     Vitrious     sucking man panic     syphilis disease     epithelial     kidney disease     Yellow     spasm     wethydroconepills     Ahmed     2timescontinuousmasterbation     immunize     dst     Search for answers     Pulsing temples     Search for answers     pain meds addiction     handsfeelingbroken     weird sensation breathing     punctate mass     Canyoutake150mgofvenlafaxinewith20mgofadderall     I have horrible farts smells and my urine smells horrible as well I cant leave my house I have everything delivered to my house     pharmaton     nexiom     Anti core Antibody     L vetibrate     fecal stasis     EarAchepain     Isitcont     linea nigra     Search for answers     duringthedaymyarmsgonumbandmyneckhurts     tilted finger     minimalfullnessofleftrenalpelvis     WhatdoesHeterogeneousmean     wpw     my feet are always tingelingwhy     butt blister     Bumps around the anus     whatarescabies     faintingbitingtoungevomiting     Bladdercancertumorsivpxrayspict     Koch examination     abson     bonyosteopenia     pigmentationandwhitedotsonmyface     can you lose weight on vigina fat     Browndischarge     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats